MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY COMPANY GEM PREMIER 4000; CLINICAL CHEMISTRY INSTRUMENT

INSTRUMENTATION LABORATORY COMPANY GEM PREMIER 4000; CLINICAL CHEMISTRY INSTRUMENT
Model Number 2261
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pregnancy (3193)
Date of Event 02/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Instrumentation laboratory conducted an investigation that included a review of data files from the customer's gem premier 4000 blood gas analyzer.Investigation of sample data did not identify any failures with the ph sensor; however, the sensor file showed a ph recovery of 7.17, not 7.11 as indicated by the customer.Per the clinical assessment done by instrumentation laboratory for a ph < 7.2, the physician's decision to proceed with an urgent caesarian section is consistent with current recommendations.The investigation confirmed that there was no product malfunction and therefore no remedial action is indicated.
 
Event or Problem Description
The manufacturer received a complaint indicating questionable fetal scalp ph results after a ph result of 7.11 was displayed on a gem premier 4000 system.However, the result could not be retrieved in the instrument after an error message was displayed ("air detected within sample.Displayed results questionable").Based upon the displayed result, the physician was notified, and the decision was made to proceed with an urgent caesarian section.

Brand Name
GEM PREMIER 4000
Common Device Name
CLINICAL CHEMISTRY INSTRUMENT
Manufacturer (Section D)
INSTRUMENTATION LABORATORY COMPANY
180 hartwell road
bedford, ma
MDR Report Key9935381
Report Number1217183-2020-00001
Device Sequence Number16332461
Product Code CHL
UDI-Device Identifier08426950452591
UDI-Public08426950452591
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K133407
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2261
Device Catalogue Number00025000000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2020
Initial Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;